Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
soph580

Accutane or the Contraceptive Pill?

Hi my derm has recently given me the choice of trying Accutane or the contraceptive pill. I'm currently using Minocyclin and Differen and have tried Proactiv, Vibra-tab with differen and Clindatech in the past over almost 3 years which have helped but not made any great differences. I also have quite bad acne on my chest, back, arms and I'm getting more on my stomach and upper legs that I havent before. This is my skin now:

post-39453-1182690758_thumb.jpgpost-39453-1182690748_thumb.jpgpost-39453-1182690729_thumb.jpg

My acne is mostly small and my derm said that accutane would probably not completely cure this type of acne in the long term so I'm not sure if I should go through the whole process. Does anyone have any similar experiences with the contraceptive pill or accutane with this type of acne?

Please help me! Thank-you so much.

post-39453-1182690729_thumb.jpg

post-39453-1182690748_thumb.jpg

post-39453-1182690758_thumb.jpg

Share this post


Link to post
Share on other sites

Are you sure its acne because it doesn't look like it. If it really is acne, accutane might be a better option. I'm kinda doubting your derm on this because she says that accutane might not help when accutane is the best drug invented for acne. That's my thought.

Share this post


Link to post
Share on other sites

I don't think either option would be the way to go for your acne, which is extremely mild. I think regular exfoliation with a BHA or AHA product would take care of it for you. Based on the pictures you've posted, I'm very surprised your derm would offer accutane as an option at all.

Share this post


Link to post
Share on other sites
I don't think either option would be the way to go for your acne, which is extremely mild. I think regular exfoliation with a BHA or AHA product would take care of it for you. Based on the pictures you've posted, I'm very surprised your derm would offer accutane as an option at all.

Share this post


Link to post
Share on other sites

my primary doctor didn't want me to go on accutane so I tried going on the pill for a few months prior to making my final decision. Honestly, it didn't do a thing to clear up my skin.

Share this post


Link to post
Share on other sites

Hi there -

I'm on Accutane (low dose 20mg day) for two months now. I have very mild acne (chin only) which is mainly hormonal. I love Accutane - my face is really clear now. Very smooth and pores are cleaner and clearer. Yes, my acne may not be cured long term or forever, as it may be more hormonal, but my Derm. said the Accutane will flush and purge all the sebum or gunk in my skin. It will give my skin a fresh start so to speak. I love the results so far and the side effects are very mild. One note, technically, you have to pick 2 birth control methods on Accutane, I chose abstinence and condoms. I'm not abstaining, but being extremely careful and using condoms. My Derm. knows this, and although I don't advise it, it could be an option..

Good luck in your decision.

Yvette

When you go on Accutane, you have to go on the pill regardless (If you are in the US).

Share this post


Link to post
Share on other sites

go on the bcp for now, then if you need to you can use accutane, since you have to be on BC to use accutane anyway.

Share this post


Link to post
Share on other sites

I live in Australia so I don't know if I need to use the BCP? My derm didn't say anything about this. Has anyone else found the the BCP found their mild acne worse?

Thanks so much for all your advice.

I live in Australia so I don't know if I need to use the BCP? My derm didn't say anything about this. Has anyone else found the the BCP found their mild acne worse?

Thanks so much for all your advice.

Share this post


Link to post
Share on other sites

When I started on Accutane, I was told all girls had to go on the contraceptive pill anyway because of the whole Baby issue. Hope that helps

Share this post


Link to post
Share on other sites

Your acne is comedonal and it's very very mild. You'd be well served trying at least one more topical before you consider using either BCP or Accutane. Try some glycolic acid. It has done more for my comedonal acne than any other treatment ever has. It takes patience...I didn't see major results for a month. It will also help fade the redmarks you have.

If you can find a good glycolic product that has only 10% glycolic (or so) in it and few other non-irritating ingredients, you might be surprised at how much you clear up.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×